Posted by John on June 16, 1999 at 00:27:03
My son was recently given a drug test (urine) in the Marines which gave a positive indication for amphetamines. My son swears he has taken no drugs. There has been no previous indications or problems with drug use.
He was, however, taking Nyquil at the time because of a cold. My previous experience with him was that he might have taken large doses of this medicine in excess of the manufactures recommended 24 hour dosages.
Are there any indications that this medication could or has caused false readings for amphetamines. Any information provided would be appreciated as this is a very serious matter for my son.
Posted by SA, M.D. - HVMA on June 17, 1999 at 13:32:09
Nyquil contains the decongetant pseudoephedrine, which is chemically similar to amphetamine, and may, to the best of my knowledge, cause false positive drug screens. Good luck!
Keywords: Drug Testing, amphetamine, pseudoephedrine